MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-401L-0425
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, the single use injector was unable to inject botox into patient's pylorus.The issue occurred during procedure.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information, based on the legal manufacturer's final investigation.New information was added to the following fields: d8, d9, h3, h4 and h6.The following fields were corrected: d4, h8.The device was returned to olympus for inspection.And the reportable malfunction was confirmed.A review of the device history record found no deviations, that could have caused or contributed to the reported issue.During the investigation, when using a test syringe to inject water into the injection port, it was observed, that fluid was able to expel out when the needle was inside the sheath.However, when the needle was out of the sheath, that fluid would not flow.Based on the results of the investigation, it is likely, the event occurred, because the frictional resistance between the outer tube.And the needle tube was so high, that the needle tube buckled when the needle was extended.The increased friction between the outer tube and the needle was likely, caused by the following factors: ·the needle extended and retracted, while the tube was coiled, during the inspection of operation.·the slider was abruptly pushed.·the kink of the tube.·the distal end of the endoscope was sharply angled.However, a definitive root cause cannot be determined.The event can be prevented, by following the instructions for use which state: straighten out the instrument before inspecting it.The instrument can be damaged if it is coiled, while the handle is operated.Operate the slider slowly.Otherwise, the tube could buckle.Do not coil the insertion portion with a diameter of less than 15 cm.This could damage the insertion portion.When inserting the instrument into the endoscope, retract the needle into the sheath, hold the instrument close to the biopsy valve and keep it as straight as possible, relative to the biopsy valve.Otherwise, the instrument could be damaged.Insert the instrument slowly.Abrupt insertion could damage the endoscope and/or instrument.Stop using the instrument, if the insertion portion bends excessively, during use.This could result in malfunction, such as failing to extend the needle or inject a fluid.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19668411
Report Number9614641-2024-01374
Device Sequence Number6836262
Product Code FBK
UDI-Device Identifier04953170260070
UDI-Public04953170260070
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNM-401L-0425
Device Lot Number37V
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown